Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Jackson, MS

August 8, 2011Bolivar County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 8, 2011, 1:33 AM CDT for Bolivar County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2011, 1:33 AM CDT (06:33 UTC)
Expired
Aug 8, 2011, 2:20 AM CDT
In force
47 min
Issued by
NWS Jackson, MS

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 157 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1065 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2091 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WWUS84 KJAN 080633
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 AM GMT MON AUG 8 2011

MSZ018-080720-
BOLIVAR MS-
133 AM CDT MON AUG 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF ALLIGATOR AT
133 AM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3412 9065 3393 9066 3405 9087 3406 9089
      3408 9088 3409 9088 3409 9092 3411 9095
      3413 9094 3413 9066
TIME...MOT...LOC 0633Z 300DEG 15KT 3414 9081

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 8:15 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Aug 7, 8:15 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
815 PM CDT SUN AUG 7 2011

.UPDATE...UPDATED FORECAST TO EXPIRE EXCESSIVE HEAT WARNING IN THE
WEST AND CONTINUE HEAT ADVISORY FOR THE WHOLE AREA THROUGH MONDAY
EVENING. HAVE ALSO REMOVED POPS REMAINDER OF NIGHT FOR THE AREA
ALONG INTERSTATE 20 AND SOUTH WHILE A CHANCE OF RAIN WILL REMAIN IN
THE NORTH FOR THE NEXT SEVERAL HOURS. ACTIVITY MOVING ACROSS
SOUTHERN ARKANSAS MAY STILL MOVE BACK INTO OUR CWA FROM THE
NORTHWEST WHILE ACTIVITY ONGOING OVER NORTHEAST MISSISSIPPI MAY
SPREAD SOUTH INTO OUR NORTHEAST ZONES. MUCH OF THE ACTIVITY LOOKS TO
END BEFORE MIDNIGHT. RAIN COOLED TEMPERATURES WERE OBSERVED IN OUR
NORTHWEST ZONES. HOURLY TEMPERATURES WERE ADJUSTED BUT OVERNIGHT
LOWS STILL LOOKED ON TRACK. /22/

&&

.AVIATION...A FEW STORMS IN THE NORTHWEST AND NORTHEAST WILL REMAIN
POSSIBLE THROUGH 05Z BUT ELSEWHERE...THE CHANCE FOR STORMS HAS
ENDED. THE UPPER RIDGE WILL MAINTAIN VFR CONDITIONS FOR MOST
LOCATIONS THROUGH MONDAY. SWLY SURFACE WINDS OF 7-14KTS WILL PERSIST
INTO MONDAY NIGHT FOR MANY LOCATIONS. OTHERWISE...MVFR VSBY
RESTRICTIONS MAY OCCUR EARLY MONDAY FROM 09-13Z WITH VFR QUICKLY
RETURNING WITHIN AN HOUR AFTER SUNRISE. /40/22/

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT SUN AUG 7 2011/

SHORT TERM...(THRU TUESDAY)

OVERVIEW...HOT CONDITIONS TO CONTINUE TODAY AND MONDAY WITH SOME
ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE ARKLAMISS. SOME
ISOLATED TO SCATTERED TSTORMS ACROSS THE DELTA COULD BECOME STRONG
TO SEVERE THIS AFTERNOON AND EARLY EVENING. MAIN RISKS WILL BE WIND
GUSTS UP TO 60MPH AND SMALL HAIL. FOR TUESDAY...MORE CLOUDS AND RAIN
POTENTIAL ACROSS NE AREAS WHILE AREAS FARTHER SW WILL REMAIN HOT AND
DRIER.

CUMULUS DECK HAS DEVELOPED THIS EARLY AFTERNOON AS EXPECTED WITH SOME
ISOLATED SHOWER ACTIVITY BEGINNING ACROSS THE SE. EXPECT SOME
ADDITIONAL COVERAGE AND INTENSITY OF SOME PULSE THUNDERSTORMS THROUGH
THE AFTERNOON AND EARLY EVENING. A SMALL MCV AND RUC ANALYZED SW/V
ASSOCIATED WITH DEEPER MID AND UPPER-LVL MOISTURE ACROSS N-CNTRL AR
IS PUSHING EAST TOWARDS NW/N MS. THIS ENVIRONMENT IS FAVORABLE FOR
STRONG TO SEVERE STORMS WITH HIGH INSTABILITY (~4000 J/KG) SBCAPE
UNDER INCREASING H5 NW FLOW. ISOLATED STRONG TO SEVERE TSTORMS HAVE
ALREADY DEVELOPED ACROSS CNTRL AR AND SOME OF THIS ACTIVITY MAY SKIRT
INTO EXTREME NW DELTA OF MS LATE THIS AFTERNOON AND WILL BE MONITORED
CLOSELY.

BY LATE THIS EVENING...MUCH OF THE ACTIVITY ACROSS S/SE AREAS WILL
WANE AS ATMOSPHERE STABILIZES AND CLOUD WILL GRADUALLY CLEAR.
FARTHER NORTH HOWEVER...MODERATE LIFT ASSOCIATED WITH A VORTICITY
RIBBON SWEEPING ACROSS N MS WILL AID IN SUPPORT OF SOME LINGERING
THUNDER AND THEN SLOWLY DIMINISH TO SHOWERS THEN TO CLOUDS ACROSS THE
HIGHWAY 82 CORRIDOR AND NORTHWARD THROUGH THE EVENING AND EARLY
MORNING HOURS INTO MONDAY.

FOR THE DAY MONDAY...THE AFOREMENTIONED H5-H3 DRY SLOT OVER THE NW
CURRENTLY LOOKS TO PIVOT INTO A E/W ORIENTATION AND SINK SOUTHWARD
OVER CENTRAL MS WHILE BEING COMPRESSED LATITUDINALLY. SOME DEEPER
MOISTURE WILL BE ALONG NORTHERN FRINGES OF THE REGION AS A DEEPER
SW/V MOVES SE ACROSS THE OHIO RIVER VALLEY. RAIN CHANCES WILL BE
LOWER MONDAY ACROSS THE REGION IN WAKE OF DEPARTING WAVE FROM THIS
AFTN/EVE AND PWATS DROP DOWN ~1.8 TO 1.9. INSTABILITY ACROSS SE AND
SOME SEA-BREEZE ACTIVITY SHOULD ALLOW FOR SOME ISOLATED SHOWERS AND
GENERAL TSTORMS WHILE SOME AREAS ALONG AND NORTH OF THE 82 CORRIDOR
MAY SEE SOME ACTIVITY WITH SOME POSSIBLE SUBTLE SW/V EMBEDDED IN THE
NW FLOW. HOWEVER MUCH OF THE ACTIVITY LOOKS TO BE REMAIN TO THE NORTH
OF THE REGION WITH MINIMAL RAIN CHANCES ACROSS CENTRAL AREAS. IF
STORMS AREA ABLE TO DEVELOP ACROSS THE NORTHERN FRINGES DURING THE
AFTN...THE POTENTIAL EXISTS FOR SOME TO BECOME STRONG TO SEVERE AS
LAPSE RATES AND INSTABILITY WILL BE FAVORABLE. MAIN RISKS WILL BE
WINDS GUSTS OF 60 MPH AND SOME SMALL HAIL. TSTORMS WOULD DIMINISH IN
INTENSITY AND COVERAGE GOING INTO THE LATE EVENING.

FOR TUESDAY...NW FLOW WILL CONTINUE AND SFC TEMPS SLOWLY BEGIN TO
COOL DOWN TOWARDS THE MID TO UPPER 90S OPPOSED TO THE TRIPLE DIGITS.
AND HEAT ADVISORY WILL BE ALLOWED TO EXPIRE MONDAY EVENING. THE
POSSIBILITY OF AN MCS AND TSTORM COMPLEXES DEVELOPING AND BECOMING
EMBEDDED IN THE NOW FLOW ACROSS THE MID AND LOWER MS VALLEY WILL BE
ON THE INCREASE. HOWEVER...SPECIFIC STORM CLUSTER TRAJECTORIES AND
EVOLUTION OF OUTFLOWS IS TRICKY AT THIS POINT IN TIME WITH VARYING
NWP OFFERING VARIOUS SOLUTIONS. ONE THING FOR SURE IS THAT WITH THE
PRESENCE OF INCREASED NW FLOW...A FRONT/CONVERGENCE AXIS WILL ATTEMPT
TO APPROACH N MS BY TUESDAY NIGHT. ENSEMBLES AND MULTI-MODEL
CONSENSUS DEPICT TRUE CORE OF ELEVATED DRIER AIR WILL BE MOSTLY TO
OUR NORTH AND EAST. THUS HAVE PLACED GREATEST POPS ACROSS NE AND
TAPERED BACK TO THE SW. HIGH TEMPS WERE REDUCED ACROSS NE GIVEN
EXPECTED CLOUD COVER AND RAIN/TSTORM CHANCES. PLEASE SEE LONG TERM
DISCUSSION BELOW FOR MORE ON THIS MORE ACTIVE MID-WEEK PERIOD.
/ALLEN/

LONG TERM...TUESDAY INTO NEXT WEEKEND...

MAIN PERIOD OF INTEREST IN THE LONG TERM PORTION OF THE FORECAST IS
TUESDAY THROUGH EARLY THURSDAY WHEN POTENTIAL FOR MULTIPLE
THUNDERSTORM CLUSTERS MOVING ACROSS NORTHERN ZONES STILL EXISTS.

UNFORTUNATELY...PREVIOUS UNCERTAINTIES WITHIN THE DEFINED MAIN
PERIOD OF INTEREST STILL EXIST THIS MORNING...WITH LATEST MODEL
INFORMATION CONTAINING CONFLICTING INFORMATION. MOST AGGRESSIVE (BUT
GENERALLY MOST RELIED UPON) GFS MODEL SHOWS PERTURBED UPPER LEVEL
WESTERLIES DIPPING WELL DOWN INTO THE LOWER MS VALLEY AND SOUTHEAST
CONUS BY TUESDAY AS PERSISTENT UPPER RIDGING GETS SQUEEZED OUT TO
THE WEST. MINOR DISTURBANCES IN THIS FLOW PATTERN WOULD THEN BE ABLE
TO BRING THE POTENTIAL PATH OF THUNDERSTORM CLUSTERS (CONTAINING
STRONG TO LOCALLY SEVERE WIND GUSTS) INTO AT LEAST THE NORTHERN HALF
OF THE ARKLAMISS TUESDAY THROUGH THURSDAY AS INSTABILITY IS
ACTIVATED ALONG A FRONTAL ZONE DRIFTING SOUTH INTO NORTHERN MS.
HOWEVER...THE AVERAGE OF GFS ENSEMBLE MEMBERS AND THE EUROPEAN MODEL
GENERALLY KEEP THE SOUTHERN EDGE OF WESTERLIES FURTHER
NORTH...RIDGING IN CLOSER PROXIMITY...WITH UPPER RIDGING BUILDING
BACK IN FORCE MORE QUICKLY BY THURSDAY. THE LATTER SOLUTIONS SUGGEST
THE TRAIN OF REPEATED THUNDERSTORM CLUSTER MOVEMENT MIGHT BE
PRIMARILY NORTH OF THE REGION TUESDAY THROUGH WEDNESDAY NIGHT.

FORTUNATELY...GFS-BASED MEX TEMP AND POP GUIDANCE IS NOT AS
AGGRESSIVELY WET AS THE RAW GFS MODEL OUTPUT WOULD SUGGEST...WHICH
IS GOOD SINCE THE WETTEST SOLUTION DOES NOT LOOK VERY LIKELY RIGHT
NOW. FOR THIS FORECAST I GENERALLY WENT CLOSE TO MEX GUIDANCE
NUMBERS...ALTHOUGH INCREASING HEAT IN MOST WESTERN AND SOUTHERN
ZONES TUESDAY AND AGAIN THURSDAY THROUGH SATURDAY (WHICH JIVES WITH
OVERALL MODEL CONSENSUS MUCH BETTER). THERE IS A CHANCE FOR
TEMPERATURES CLOSE TO NORMAL FOR A FEW DAYS AROUND THE MIDDLE OF
NEXT WEEK IF THE OPERATIONAL GFS MODEL VERIFIES...BUT OTHERWISE
EXPECT THE CONTINUATION OF UNCOMFORTABLE TO OPPRESSIVE HEAT AND
HUMIDITY...WITH TEMPERATURES GENERALLY MOST ABOVE NORMAL SOUTHWEST
OF THE HIGHWAY 49 CORRIDOR. CONTINUED NEED FOR HEAT ADVISORY
PRODUCTS INTO NEXT WEEK IS A STRONG POSSIBILITY IN THE LATTER
AREAS...AND MAY BE NEEDED INTERMITTENTLY THROUGH THE NEXT WORK WEEK
ELSEWHERE.

MODELS DO GENERALLY SUGGEST SOME CHANCE OF A PATTERN CHANGE TO MORE
NORMAL TEMPERATURES TAKING PLACE IN 7 DAYS OR SO. CONFIDENCE IS NOT
YET HIGH THAT THIS CHANGE WILL IN FACT OCCUR...BUT IT IS SOMETHING
TO WATCH (AND HOPE) FOR.

OTHERWISE...HWO WILL BE TWEAKED TO BETTER REPRESENT TIMING WINDOWS
AND POTENTIAL AREAS AFFECTED BY THUNDERSTORMS TUESDAY THROUGH MID
WEEK. CONSIDERING MENTIONED UNCERTAINTIES ABOVE IT IS NOT WISE TO
NOT GET VERY SPECIFIC FOR RIGHT NOW. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  97  77  96 /  12  11  11  24
MERIDIAN      74  96  75  94 /  13  22  13  29
VICKSBURG     75  99  76  96 /   9   7  10  16
HATTIESBURG   76  96  76  95 /  20  24  12  20
NATCHEZ       76  94  76  96 /  11  15  11  13
GREENVILLE    77  99  77  95 /  18   6  14  26
GREENWOOD     76  98  77  96 /  18   7  18  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR MSZ018-019-025>066-
     072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ARZ074-075.

&&

22/ALLEN/BB
Hazardous weather outlook, Aug 7, 8:34 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CDT SUN AUG 7 2011

ARZ074-075-MSZ018-019-025>039-044>046-051-052-090145-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
NEWTON-LAUDERDALE-
834 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON WITH
WIND GUSTS OF 50 TO 60 MPH AT LOCATIONS GENERALLY ALONG AND NORTH OF
HIGHWAY 82. A HOT AND UNSTABLE AIR MASS WITH A WEAKENING CAPPING
INVERSION ALOFT COULD RESULT IN THE STORMS FIRING UP LATE IN THE DAY.

OTHERWISE...HOT AND HUMID CONDITIONS WILL PERSIST AS HEAT ADVISORY
CONDITIONS LAST THROUGH MONDAY. PEAK AFTERNOON HEAT INDEX VALUES WILL
BE BETWEEN 105 AND 11O.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

AN ACTIVE PERIOD OF THUNDERSTORMS IS POSSIBLE FROM MONDAY NIGHT
THROUGH AT LEAST EARLY THURSDAY...DUE TO A DEVELOPING NORTHWEST FLOW
PATTERN. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL
FOR DAMAGING WIND GUSTS OF 60 MPH. TIMING INDIVIDUAL EVENTS WILL BE
VERY DIFFICULT AS A FRONTAL BOUNDARY STALLS NEAR THE REGION. THE
HIGHEST CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE
NORTH OF A LINE EXTENDING FROM CROSSETT ARKANSAS...TO YAZOO CITY...
TO MERIDIAN MISSISSIPPI.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE AT TIMES DURING
THE WEEK...MAINLY SOUTH OF THE FRONTAL ZONE AND HEAT ADVISORIES MAY
BE NEEDED...ESPECIALLY WEST OF THE HIGHWAY 49 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-072>074-
090145-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
834 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

HOT AND HUMID CONDITIONS WILL PERSIST AS HEAT ADVISORY CONDITIONS
LAST THROUGH MONDAY. PEAK AFTERNOON HEAT INDEX VALUES WILL BE BETWEEN
105 AND 11O.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

AN ACTIVE PERIOD OF THUNDERSTORMS IS POSSIBLE FROM MONDAY NIGHT
THROUGH AT LEAST EARLY THURSDAY...DUE TO A DEVELOPING NORTHWEST FLOW
PATTERN. THE PRIMARY RISK WITH THESE STORMS WILL BE THE POTENTIAL FOR
DAMAGING WIND GUSTS OF 60 MPH. TIMING INDIVIDUAL EVENTS WILL BE VERY
DIFFICULT AS A FRONTAL BOUNDARY STALLS NEAR THE REGION. THE HIGHEST
CHANCES FOR EXPERIENCING STORMS DURING THIS PERIOD WILL BE NORTH OF A
LINE EXTENDING FROM CROSSETT ARKANSAS...TO YAZOO CITY... TO MERIDIAN
MISSISSIPPI.

OTHERWISE...HOT AND HUMID CONDITIONS WILL CONTINUE AT TIMES DURING
THE WEEK...MAINLY SOUTH OF THE FRONTAL ZONE AND HEAT ADVISORIES MAY
BE NEEDED...ESPECIALLY WEST OF THE HIGHWAY 49 CORRIDOR.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 7, 7:59 PM CDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
759 PM CDT SUN AUG 7 2011

MSZ031-080210-
LOWNDES MS-
759 PM CDT SUN AUG 7 2011

AN OUTFLOW BOUNDARY ASSOCIATED WITH STRONG THUNDERSTORMS 20 MILES
NORTH OF CALEDONIA AT 754 PM CDT WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH AS IT MOVES SOUTH AT 30 MPH. WIND GUSTS OF 40 MPH
CAN BRING DOWN LARGE LIMBS AND SMALL TREES.

PEOPLE IN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY DURING
THE NEXT HOUR.

LAT...LON 3329 8830 3331 8865 3351 8865 3352 8855
      3355 8852 3354 8850 3352 8847 3358 8849
      3360 8847 3362 8851 3366 8851 3370 8840
      3369 8837 3375 8832 3375 8825
TIME...MOT...LOC 0054Z 001DEG 23KT 3395 8830

MME
Special weather statement, Aug 8, 1:33 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 AM GMT MON AUG 8 2011

MSZ018-080720-
BOLIVAR MS-
133 AM CDT MON AUG 8 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF ALLIGATOR AT
133 AM CDT...MOVING SOUTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3412 9065 3393 9066 3405 9087 3406 9089
      3408 9088 3409 9088 3409 9092 3411 9095
      3413 9094 3413 9066
TIME...MOT...LOC 0633Z 300DEG 15KT 3414 9081

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:59 PM CDTSpecial Weather StatementJANLowndes71 min
Aug 8, 4:04 AM CDTSpecial Weather StatementJANGrenada46 min
Aug 8, 4:47 AM CDTSpecial Weather StatementJANGrenada58 min
Aug 8, 5:12 AM CDTFlash Flood WarningJANGrenada96 min
Aug 8, 5:53 AM CDTSpecial Weather StatementJANClay32 min
Aug 8, 5:37 PM CDTSpecial Weather StatementJANLowndes28 min
Aug 8, 5:51 PM CDTSevere Thunderstorm WarningJANClay, Lowndes39 min

Nearby

Special Weather Statements in Mississippi, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.